MAUDE Adverse Event Report: ABBOTT MANUFACTURING INC CLINICAL CHEMISTRY PHOSPHORUS

ABBOTT MANUFACTURING INC CLINICAL CHEMISTRY PHOSPHORUS
Model Number 7D71-22
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of complaint tracking and trending metrics was performed and identified no adverse or non-statistical trends in conjunction with the complaint issue currently under evaluation.No non-conformances were identified associated with the customer observations.There were no returns made available from the customer site.A review of the architect c8000 analyzer instrument logs was performed and only the morning and repeat sample results could be found.There were however, 28 occurrences of error code 3375 (unable to process test, aspiration error occurred) (b)(6) 2017.Frequent occurrences of this error code or occurrences with no assignable cause may indicate inadequate centrifugation or sample preparation.The architect clin chem phosphorus assay package insert and the architect system operations manual provide information to address the current customer issue.Based on the results of this evaluation and the information from the customer site, no systemic issue or product deficiency was identified.Use error may have contributed to the customer's issue as error codes indicate pre-analytical sample handling may have contributed to this issue.(b)(6).
 
Event or Problem Description
The customer reports that one patient (being treated for hypercalcemia and receiving calcitonin / hemofiltered / 24 hours) sample generated the following clin chem phosphorus assay results on an architect c8000 analyzer: (b)(6): 3.87, 2.76, 3.27 and 2.52 mmol/l.The sample was drawn with a heparin collection tube.An additional sample was drawn on this patient later in the day ((b)(6)) and generated results in the range of 1.35-1.83 mmol/l (n=13) also drawn in a heparin collection tube.The customer then ran a sample from this same patient that was drawn in a red top collection tube ((b)(6)).This sample generated results in the range of 0.98-1.27 mmol/l (n=10).The customer uses a normal reference range of 0.74-1.52 mmol/l.The patient is in recovery.No suspect results were reported from the lab.There is no impact to patient management reported.

Brand Name
CLINICAL CHEMISTRY PHOSPHORUS
Common Device Name
PHOSPHORUS
Manufacturer (Section D)
ABBOTT MANUFACTURING INC
1921 hurd drive
irving TX 75038
MDR Report Key6839718
Report Number1628664-2017-00327
Device Sequence Number660036
Product Code CEO
UDI-Device Identifier00380740012946
UDI-Public(01)00380740012946(17)171110(10)03267UN16
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K981759
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 09/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2017
Device Model Number7D71-22
Device Catalogue Number07D71-22
Device Lot Number03267UN16
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2017
Initial Report FDA Received Date09/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1